Jump to content

I'm having a rough time


Traci
 Share

Recommended Posts

I haven't posted in a while, for I have been so sick.

I started the plasma exchange in November, I had about 5 exchanges and started to feel better.

Around Christmas time I started to feel very sick and it hasn't let up and keeps getting worse.

So, the Dr stopped the exchanges after 10. I don't even know if that is enough exchanges to help treat the symptoms or whether the exchanges should have been stopped. The Dr. that started the exchanges is a neuromuscular specialist.

I thought I was gettting better and then I just went down hill. I'm tachy everyday again, even on the Beta blocker.

Everytime I stand up or sit up I am gettting shooting sharp pain all over my body, my legs, chest, arms, back, neck. It almost feels like I am pooling everywhere and the pain is coming from the constricted vessels that aren't getting enough blood through them. Has anybody ever felt this symptom?

I'm also having problems eating, I start to feel the sharp pain everywhere again everytime I try to eat a meal. My BP is also going high on standing at times and I feel a heavy feeling in my head and torso.

I'm having a funny numb feeling in my jaw and R side of face, they did a Ct scan and everything was normal, but this symptom persists even when lying down sometimes.

The Doctors have now started me on Potassium supplements, for some reason my potassium has gone very low.

I feel like there is no end to all of this. Right when I was starting to become hopeful, it was taken away.

I feel so sick and discouraged and am starting to suffer from anxiety due to all of this.

I'm sorry to rant like this. I was hoping to bring positive news.

Traci

Edited by Traci
Link to comment
Share on other sites

Traci

Welcome back--although I am also sorry you do not have positive news right now. I am sorry to hear the plasma exchange has not helped. Do you have another condition besides POTS?

I know that symptom you describe VERY well--the feeling of pooling and pain. I consider myself "recovered" but I get that symptom frequently, especially in the mornings. I find that increasing fluids and salts does help ammeliorate it.

Somewhat low potassium is typical of POTS apparently, but florinef can also cause low potassium, if you are on that med.

Have you seen a counselor at all to help you cope with this? It might help.

For many patients, POTS symptoms can wax and wane on their own accord. Hopefully you will be on an upward swing in time.

Katherine

Link to comment
Share on other sites

Tracy

Sorry you thought you were getting better only to have a setback.

And your low potassium, I hope they keep an eye on that to try and find a cause. I, too hope you can find a counselor to speak with to help with coping skills. I found a good one to help me when I felt overwhelmed about things.

I hope you find some relief soon.

Sophia

Link to comment
Share on other sites

Oh Traci

So sorry to read that you are really struggling. I`ve been on the lookout for you and was hoping that the Plasma exchange would really work for you ,and you would be reporting good news. The truth seems to be that there is no magic pill and our bodies just have to heal in their own time. I had 18 months of **** before I started to feel some improvements. If it would help you to talk I`m available any evening at 250 837 3676 or at email dwman @telus .net.

Hang in there it will improve

Margaret

Link to comment
Share on other sites

I'm sorry things have been rough for you. I hope more good days come your way. Don't give up hope!

Jacquie

Link to comment
Share on other sites

hi traci -

it's good to "see" you but obviously i wish it was under better circumstances. i'm so sorry that you're having such a rough time still and wish i had a magic answer to send your way. it's not going to fix everything of course but i am glad that the potassium deficiency was found as it can really drag you down; i have the same problem & when my levels get too low it makes everything worse.

i know it's easier said than done but keep on hangin in there,

:) melissa

Link to comment
Share on other sites

Thank you all, for your kind words. This forum is a great support system.

I'm still not feeling well. I don't know, I just keep feeling worse. I'm hoping it has to stop eventually.

I saw my neurologist today, they have decided to send me back to Mayo. He said I have symptoms that he understands, but I also have alot of symptoms that he has never heard of. It's kinda scary hearing this from him. I guess POTS symptoms are quite specific.

It's going to be tough traveling to Mayo feeling so unwell, but I guess I have no other choice.

Katherine, that feeling of pooling and pain all over, did you ever get it after eating?

These days I seem to have alot of trouble eating and stabilizing myself in the am.

I'm trying to keep a positive attitude, instead of staying in the why me phase.

Traci

Link to comment
Share on other sites

Hi Traci

I am glad you are getting the attention you need. Hopefully a specialist at Mayo can help. I would not describe POTS symptoms as specific--there are many symptoms associated with POTS. I suspect many doctors are not aware of this. Yes, for me the pooling often seems a lot worse after eating. But these days my symptoms are relatively mild, usually.

Take care and I hope you get the relief you need soon.

Katherine

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...